Huffing (inhalant abuse) is the intentional inhalation of chemical vapors to attain a mental "high" or euphoric effect. A wide variety of substances, including many common household products, are abused by inhalers.
Substances commonly used by inhalant abusers fall into several categories:
Can a person overdose on inhalants?
Yes, a person can overdose on inhalants. An overdose occurs when a person uses too much of a drug and has a toxic reaction that results in serious, harmful symptoms or death. These symptoms can cause seizures and coma. They can even be deadly. Many solvents and aerosol sprays are highly concentrated, meaning they contain a large amount of chemicals with a lot of active ingredients. Sniffing these products can cause the heart to stop within minutes. This condition, known as sudden sniffing death, can happen to an otherwise healthy young person the first time he or she uses an inhalant. Using inhalants with a paper or plastic bag or in a closed area may cause death from suffocation (being unable to breathe).
Information provided above is courtesy of: https://www.drugabuse.gov/
Although it's not very common, repeated use of inhalants can lead to addiction. Withdrawal symptoms include nausea, sweating, problems sleeping, and mood changes.
If you or someone you know need help with inhalant addiction, connect with someone who can help you now by calling Florida Center for Recovery at our toll free number: 800-643-4005. Our recovery advisors are available 24/7 to provide you with information regarding treatment, admissions, insurance and private pay options.